Alert archive / Missouri / Freeze Warnings in 2020
Freeze Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this freeze warning at Apr 9, 2020, 2:57 AM CDT for 28 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 10, 2020, 2:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2020, 2:57 AM CDT (07:57 UTC)
- In effect from
- Apr 10, 2020, 2:00 AM CDT
- Expired
- Apr 10, 2020, 8:26 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
All 31 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 37 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1792 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2128 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
865 WWUS73 KSGF 090757 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 257 AM CDT Thu Apr 9 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-102-103-100000- /O.NEW.KSGF.FZ.W.0002.200410T0700Z-200410T1400Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Barry-Stone- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, and Silver Dollar City 257 AM CDT Thu Apr 9 2020 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. Frost is also expected. * WHERE...Portions of southeast Kansas and central, east central, south central, southwest and west central Missouri. * WHEN...From 2 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
3 follow-up statements
949 WWUS73 KSGF 092025 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 325 PM CDT Thu Apr 9 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-102-103-100830- /O.CON.KSGF.FZ.W.0002.200410T0700Z-200410T1400Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Barry-Stone- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, and Silver Dollar City 325 PM CDT Thu Apr 9 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. Frost is also expected. * WHERE...Portions of southeast Kansas and central, east central, south central, southwest and west central Missouri. * WHEN...From 2 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Titus
235 WWUS73 KSGF 100634 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 134 AM CDT Fri Apr 10 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-102-103-101400- /O.CON.KSGF.FZ.W.0002.200410T0700Z-200410T1400Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Barry-Stone- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, and Silver Dollar City 134 AM CDT Fri Apr 10 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30 expected. Frost is also expected. * WHERE...Portions of southeast Kansas and central, east central, south central, southwest and west central Missouri. * WHEN...From 2 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
840 WWUS73 KSGF 101326 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 826 AM CDT Fri Apr 10 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-102-103-101430- /O.CAN.KSGF.FZ.W.0002.000000T0000Z-200410T1400Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Barry-Stone- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, and Silver Dollar City 826 AM CDT Fri Apr 10 2020 ...FREEZE WARNING IS CANCELLED... The Freeze Warning for extreme southeast Kansas and portions of the Missouri Ozarks has been cancelled. Temperatures have warmed above freezing this morning. $$ Cramer
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Apr 8, 11:44 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Apr 8, 11:44 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1144 PM CDT Wed Apr 8 2020 ...06Z AVIATION UPDATE... .SHORT TERM...(This evening through Thursday) Issued at 233 PM CDT Wed Apr 8 2020 Record to near record warm weather was occuring across SW Missouri and far se Kansas today. Both West Plains and Vichy/Rolla had broken their record highs for the day and Joplin tied theirs. This warmth and a fairly moist airmass over the region was combining to produce ample instability across the area. A cold front will move through the area this evening. This front will move through quickly and will take advantage of the instability across the region. The best areas for strong to severe storm development as the front move through the area remain generally along and east of Highway 65. CAMS models have been persistent in developing storms in the eastern Ozarks begnning between 4 and 5 PM. Storms are expected to be elevated with LCL heights rather high. The shear over the area is very unidirectional, which should limit tornado development. However, the amount of instability available, especially in the hail growth zone will allow for large hail development up to 2 inches. Isolated larger hail may be possible with the strongest updrafts. Damaging winds gusts may occur with the strongest storms. Winds along and behind the front will increase and become gusty with 20 to 30 mph gusts expected. Winds will shift quickly to the north as the front passes. A colder airmass will move into the region behind the front allowing temperatures to fall overnight with and only allowing the highs on Thursday to climb into the Middle 50s to near 60 degrees. .LONG TERM...(Thursday Night through Wednesday) Issued at 233 PM CDT Wed Apr 8 2020 Cold surface high pressure will spread over the area Thursday and Thursday night. This will also allow skies to clear Thursday night into Friday morning. The combination of cold temperatures, clear skies and ground moisture will likely lead to wide spread frost as temperatures fall into the lower 30s. Would expect that we will need a Frost Advisory for Friday morning, but have held of on any headlines for now. An area of low pressure will move through the region over the weekend which will bring wet weather to the area fro Saturday and Sunday. Temperatures will warm slightly with from a quarter to a Half inch of rain expected through the weekend. Another batch of cold air will then move into the Ozarks for the start of next week. It is likely that morning lows Monday and Tuesday will fall into the lower 30s or upper 20s both morning. This cool weather will remain for much of next week with northwesterly upper level flow expected to remain through all of next week. This will result in highs around 50 each day next week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1139 PM CDT Wed Apr 8 2020 VFR conditions are expected at the TAF sites through the entire period. Northerly winds will continue to be gusty overnight with gusts near 25kts likely at times. Winds may subside briefly Thursday morning before becoming gusty again Thursday afternoon. Mid and high level clouds will also move in briefly Thursday evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Burchfield
Hazardous weather outlook, Apr 8, 9:56 PM CDT, 5 hours 1 minute before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 956 PM CDT Wed Apr 8 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100300- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 956 PM CDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited non thunderstorm wind risk. DISCUSSION... Northerly wind gusts up to 40 mph will be possible tonight into early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Cold temperatures behind the front will make a frost or light freeze possible late Thursday night into Friday morning. Another push of cold air next week will increase frost and freeze potential Monday night into Tuesday. Gusty northwest winds and a dry air mass will produce an elevated fire danger for much of the area Thursday. Thunderstorms will be possible Friday night and over the weekend as a storm system approaches then tracks through the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:03 PM CDT | Special Weather Statement | SGF | Oregon | 42 min |
| Apr 8, 7:13 PM CDT | Special Weather Statement | SGF | Howell | 47 min |
| Apr 8, 7:36 PM CDT | Special Weather Statement | SGF | Oregon | 9 min |
| Apr 8, 7:58 PM CDT | Special Weather Statement | SGF | Oregon | 47 min |
Nearby
Freeze Warnings in Missouri, 2020Freeze Warnings in Kansas, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.